Minnesota, 2006

Hail in Minnesota, June 5, 2006

June 5, 2006 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 5, 2:55 AM CST, 11 hours 23 minutes earlier.

Area forecast discussion, Jun 5, 2:55 AM CST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
355 AM CDT MON JUN 5 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
LOW LEVEL JET IN THE WESTERN DAKOTAS HAS KEPT CONVECTION GOING THIS
MORNING...WITH A LINE OF SHOWERS/THUNDERSTORMS PUSHING EAST INTO THE
WESTERN FORECAST AREA. BELIEVE THIS ACTIVITY WILL WANE AS IT PUSHES
EAST AND MORNING PROGRESSES...AND LOW LEVEL JET DIMINISHES. STRONG
FORCING WILL FOLLOW THIS LINE HOWEVER...AND REDEVELOPMENT WILL BE
POSSIBLE IN THE MO RIVER VALLEY BY LATE MORNING. THE EAST WILL
LIKELY SEE SOME HEATING EARLY IN THE DAY...WITH SURFACE BASED MIXED
LAYER CAPES RANGING FROM 1000-2000 J/KG IN THE AFTERNOON. DEEP LAYER
SHEAR VALUES WILL RANGE FROM 25-35 KTS IN THE EAST THIS
AFTERNOON...LEADING TO A RISK FOR SEVERE STORMS. MID LEVEL
FRONTOGENESIS AHEAD OF THE COLD FRONT WILL BE RATHER STRONG.
THIS...COUPLED WITH GOOD UPPER DIVERGENCE AHEAD OF RIGHT FRONT
QUADRANT OF JET AND PLENTY OF MOISTURE TO WORK WITH...WILL LEAD TO A
GOOD CHANCE FOR THUNDERSTORM ACTIVITY IN THE EAST THIS AFTERNOON.
SREF MEAN FROM 21Z AND THE 00Z WRF DO HAVE THIS SYSTEM PROGRESSING
A LITTLE SLOWER THAN THE OPERATIONAL 00Z MODELS. SO HAVE LEANED
TOWARD A TAD SLOWER SOLUTION. THIS SYSTEM EXITS THE EAST DURING THE
EVENING HOURS...WITH HIGH PRESSURE AND SUBSIDENCE DOMINATING THROUGH
WEDNESDAY. BY WEDNESDAY NIGHT...AN UPPER LEVEL WAVE MAY RIDE OVER
THE RIDGE AND INTO THE AREA. KEPT A SLIGHT CHANCE IN FOR THE AREA
FOR WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH SUNDAY
GOOD AGREEMENT WITH ALL OF THE MODELS IN THE LONG TERM WITH THE
LARGE SCALE FLOW PATTERN. THE PERIOD BEGINS WITH A LARGE RIDGE OF
UPPER HIGH PRESSURE EXTENDING FROM THE SOUTHERN PLAINS INTO THE
UPPER MIDWEST WITH A GOOD UPPER CLOSED LOW MOVING INTO THE PACIFIC
NORTHWEST. MODELS INDICATE THAT A SHORT WAVE TROUGH MAY BE
AFFECTING THE CWA...MAINLY EAST...ON THURSDAY. OTHERWISE...THE
UPPER RIDGE SLOWLY BEGINS TO FLATTEN OUT THROUGH THE FORECAST AS THE
UPPER LOW OUT WEST MOVES INTO THE REGION. WITH PLENTY OF ENERGY WITH
THIS WAVE ALONG WITH AN EAST/WEST SURFACE BOUNDARY...MOISTURE AND
INSTABILITY...WENT WITH SLIGHT CHANCE/CHANCE OF TSRAS FOR FRIDAY
NIGHT THROUGH SUNDAY. THESE CHANCES WILL LIKELY INCREASE AS WE MOVE
CLOSER TO THIS TIME PERIOD. OTHERWISE...TEMPERATURES LOOK TO BE NEAR
TO ABOVE NORMAL THROUGH THE PERIOD.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

KNUTSVIG/MOHR
Hazardous weather outlook, Jun 5, 4:14 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
514 AM CDT MON JUN 5 2006

SDZ003>007-009>011-015>019-033>037-045-048-051-061015-
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND-
JONES-LYMAN-BUFFALO-
514 AM CDT MON JUN 5 2006 /414 AM MDT MON JUN 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. SEVERE
STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREATS. ALSO...TORNADOS WILL BE POSSIBLE...AS WELL AS
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON WEDNESDAY NIGHT
AND THURSDAY MORNING...POSSIBLY SPARKING SOME THUNDERSTORMS ACROSS
THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MNZ039-046-SDZ008-020>023-061015-
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
514 AM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA
TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. ALSO...TORNADOS WILL BE POSSIBLE...AS
WELL AS LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON WEDNESDAY NIGHT
AND THURSDAY MORNING...POSSIBLY SPARKING SOME THUNDERSTORMS ACROSS
THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY THIS AFTERNOON.

KNUTSVIG

In the hours before

Local storm report, Jun 5, 8:31 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
931 AM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             15 ESE ONIDA            44.62N 99.78W
06/03/2006  E1.25 INCH       SULLY              SD   PUBLIC

&&

ALBRECHT
Local storm report, Jun 5, 2:11 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
311 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             6 S SAINT LAWRENCE      44.43N 98.94W
06/05/2006  M0.88 INCH       HAND               SD   EMERGENCY MNGR

&&

NWS

The radar

The Aberdeen radar (KABR), 160 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Traverse

When
June 5, 2:18 PM CST
Where
Traverse County, 13 mi N of Wheaton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.983, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516606.